Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 13, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jun 6, 2005, 11:52 AM CDT for Lauderdale County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 11:52 AM CDT (16:52 UTC)
- Expired
- Jun 6, 2005, 3:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 16:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHUN 061652
FFWHUN
ALC077-062045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1152 AM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAUDERDALE COUNTY IN NORTHWEST ALABAMA
* UNTIL 345 PM CDT
* AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER LAUDERDALE COUNTY. ONE TO
ONE AND A HALF INCHES HAS FALLEN IN THE WRIGHT AND WATERLOO
AREAS...AND FROM WILSON DAM TO KILLEN IN THE LAST HOUR. ADDITIONAL
SHOWERS AND STORMS ARE DEVELOPING TO THE SOUTH OF THESE AREAS...
WHICH COULD CAUSE FLASH FLOODING OF CREEKS AND STREAMS. PONDING OF
WATER AND FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS IS LIKELY
* SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO...
FLORENCE...KILLEN...LEXINGTON...ROGERSVILLE AND PETERSVILLE
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
PORTIONS OF THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3489 8813 3489 8799 3473 8781 3481 8760
3476 8725 3501 8720 3502 8820
$$
JE/231 follow-up statement
000
WGUS74 KHUN 061851
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
150 PM CDT MON JUN 6 2005
ALC077-061900-
LAUDERDALE AL-
150 PM CDT MON JUN 6 2005
...THE FLASH FLOOD WARNING FOR LAUDERDALE COUNTY HAS BEEN
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR...INDICATED THAT RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. SOME MINOR
FLOODING MAY CONTINUE...ESPECIALLY ALONG CREEKS AND STREAMS AND IN
LOW-WATER CROSSINGS...BUT THE SERIOUS THREAT OF FLOODING IS ENDING.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3489 8813 3489 8799 3473 8781 3481 8760
3476 8725 3501 8720 3502 8820
$$
JE/23What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 11:08 AM CDT, 44 minutes earlier.
Area forecast discussion, Jun 6, 11:08 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1108 AM CDT MON JUN 6 2005 .DISCUSSION... VERY SHORT TERM (TODAY)... BESIDES THE STRONG TO SEVERE ACTIVITY NEAR PICKWICK LAKE...NUMEROUS SHOWERS AND THUNDERSTORMS HAVE SPROUTED ACROSS THE REMAINDER OF THE FORECAST AREA. FEEL IT PRUDENT TO RAISE POPS INTO THE NUMEROUS CATEGORY FOR THE REST OF THE DAY. WILL ALSO AMEND WINDS TO READ LIGHT WINDS OUTSIDE OF THUNDERSTORMS. REMAINDER OF FORECAST IS FINE. DISCUSSION FOR TONIGHT THROUGH THURSDAY WILL BE FORTHCOMING LATER THIS AFTERNOON. EARLY EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)... WE DEFINITELY ARE HEADED INTO THE DITTO DAYS OF SUMMER. THE UPCOMING WEEKEND WILL FEATURE ISOLATED SHRA/TSRA EACH DAY...WITH A LULL POSSIBLE SATURDAY/SUNDAY AS AN UPPER RIDGE BUILDS IN. WILL KEEP TEMPS NEAR CLIMATOLOGY THROUGH THE PERIOD. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Jun 6, 10:08 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1008 AM CDT MON JUN 6 2005 ALZ001>010-016-TNZ076-096-097-061830- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1008 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST ALABAMA LATE THIS MORNING...AND SPREAD NORTHEAST INTO SOUTHERN MIDDLE TENNESSEE BY MIDDAY. FURTHER DEVELOPMENT OR EXPANSION OF THUNDERSTORMS WILL OCCUR INTO NORTH CENTRAL AND NORTHEAST ALABAMA BY AROUND MIDDAY INTO EARLY AFTERNOON AS HEATING CONTINUES. GIVEN STRONG INSTABILITY AND HIGH MOISTURE CONTENT...ANY OF THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...ESPECIALLY SINCE THE STORMS WILL BE SLOW MOVING. IN ADDITION...CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS ARE POSSIBLE. AN ISOLATED BRIEF SEVERE STORM CANNOT BE RULED OUT...WITH LOCALIZED DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. THE UPPER LEVEL DISTURBANCE WILL WEAKEN ACROSS THE AREA ON TUESDAY..BUT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS POSSIBLE ONCE AGAIN ACROSS THE REGION. A TYPICAL SUMMERTIME PATTERN WILL BECOME FIRMLY ESTABLISHED BY MIDWEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH EARLY EVENING. OTHERWISE...A CONTINUATION OF THE WARM AND HUMID WEATHER CAN BE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KULA
In the hours before
Special weather statement, Jun 6, 10:15 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1015 AM CDT MON JUN 6 2005 ALZ001-002-061615- COLBERT-LAUDERDALE- 1015 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 11:15 AM... AT 1010 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM IUKA TO 6 MILES WEST OF PHIL CAMPBELL...OR ALONG A LINE EXTENDING FROM IUKA TO 10 MILES SOUTHWEST OF RUSSELLVILLE...MOVING NORTHEAST AT 15 MPH. WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MYNOT. ROCK CREEK. RIVERTON. WATERLOO. RED ROCK. WRIGHT MUSCLE SHOALS. FLORENCE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY INSIDE SHELTER UNTIL THE LIGHTNING THREAT CEASES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jun 6, 10:46 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1046 AM CDT MON JUN 6 2005 ALZ001-002-061615- COLBERT-LAUDERDALE- 1046 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT CONTINUES FOR COLBERT AND LAUDERDALE COUNTIES UNTIL 11:15 AM... AT 1043 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PICKWICK DAM TO 9 MILES SOUTHEAST OF WALNUT GROVE TO 5 MILES EAST OF CHEROKEE TO TUSCUMBIA...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF SAVANNAH TO 16 MILES WEST OF UNDERWOOD-PETERSVILLE TO 10 MILES WEST OF SHEFFIELD TO TUSCUMBIA...MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WRIGHT. TUSCUMBIA. MUSCLE SHOALS. WHITEOAK. THREET. FLORENCE. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jun 6, 11:19 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1119 AM CDT MON JUN 6 2005 ALZ010-061715- DE KALB- 1119 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY FOR HEAVY RAIN AND LIGHTNING... AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAINSVILLE...MOVING SOUTHWEST AT 5 MPH. HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FORT PAYNE. PINE RIDGE. DOG TOWN. SHILOH. GUEST. LOCALIZED RAINFALL AMOUNTS OF 1 TO 1.5 INCHES ARE POSSIBLE FROM THE THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Special weather statement, Jun 6, 11:22 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1122 AM CDT MON JUN 6 2005 ALZ002-004-061715- COLBERT-LAWRENCE- 1122 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN COLBERT AND LAWRENCE COUNTIES UNTIL 1215 PM... AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF LITTLEVILLE...OR 11 MILES SOUTHEAST OF MUSCLE SHOALS...MOVING EAST AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LIGHTNING AND BRIEF HEAVY RAIN. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MUSCLE SHOALS. MT HOPE. WHITEOAK. LEIGHTON. LANDERSVILLE. NE SMITH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KULA
Local storm report, Jun 6, 11:50 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1150 AM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL FLORENCE 34.83N 87.67W
06/06/2005 1.00 INCH LAUDERDALE AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN NORTH FLORENCE
&&
HASpecial weather statement, Jun 6, 11:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1152 AM CDT MON JUN 6 2005 ALZ008-061745- MARSHALL- 1152 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 1245 PM... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARAB. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... EDDY. ARAB. LAKE GUNTERSVILLE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. BOATERS AND THOSE FISHING ON THE LAKE SHOULD SEEK SHELTER ONSHORE TO AVOID THE DANGERS OF THESE THUNDERSTORMS. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:53 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Jun 6, 11:15 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 45 min |
| Jun 6, 11:30 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 50 min |
| Jun 6, 11:57 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 48 min |
| Jun 6, 12:55 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 50 min |
| Jun 6, 1:18 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 42 min |
| Jun 6, 1:35 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 40 min |
| Jun 6, 1:49 PM CDT | Flash Flood Warning | HUN | Madison | 3 hr |
| Jun 6, 2:04 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 41 min |
| Jun 6, 2:47 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 44 min |
| Jun 6, 2:49 PM CDT | Flash Flood Warning | HUN | DeKalb | 3 hr |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.